• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

Psychosis and Libido

D

Danja

Member
Joined
Mar 31, 2009
Messages
6
So, I have been diagnosed with psychosis and have been put on 2mg of Ripseridol. I think it works. But I have no sex drive whatsoever. Prior to me going on Risperidol, I've had no sex drive for approximately 3 and a half years. Now, is that due to me having psychosis, or is there something else happening?
 
T

Twylight

Guest
Certainly some of the older Tranquilisers , killed the sex drive
I'm not sure about Respiridol ?
But No having had a psychosis shouldn't in my opinion, make any difference.
I take Olanzapine and have No problems
 
D

Danja

Member
Joined
Mar 31, 2009
Messages
6
It just worries me because I've been like this for three years. No sex dive, no erection. My GP says that if I take the meds it will help my sex drive come back, but I haven't felt anything different. So I think I'm going to slowly lower my dosage until I'm off the medication and see what happens.
 
A

Apotheosis

Guest
The meds have severely affected my sex drive - & from researching as much as I can; a lack of sex drive, erection problems, & a plethora of other sexual dysfunctions; appears to be the main 'side effects' with almost all psychiatric medication - including anti-depressants, & minor/major tranquillizers (anti-psychotics).

For your GP to say "that if I take the meds it will help my sex drive come back" - he is either a pathological liar - or as deluded as the mentally ill themselves.
 
T

Twylight

Guest
I was told by a Consultant Psychiarist that some medications affect a Hormone in the blood
 
A

Apotheosis

Guest
I was told by a Consultant Psychiarist that some medications affect a Hormone in the blood
A lot of anti psychotics raise prolactin levels. This causes loss of sex drive & also leads to osteoporosis. We have chatted about all this in another thread.
 
S

schizolanza

Well-known member
Joined
Sep 22, 2008
Messages
3,029
My sex drive is reduced.I'm on olanzapine and mirtazopine.Citalopram destroyed my sex drive.
 
D

Danage

Well-known member
Joined
Jul 31, 2008
Messages
393
Location
Worcestershire, Great Britain
My sex drive is also reduced, and when I was on Risperidone, as I said before, it switched off my sex drive completely. I don't know about Olanzapine's (which I am on) effect on the sex drive though. I can't imagine it would be a major difference from Risperidone.
 
D

Danja

Member
Joined
Mar 31, 2009
Messages
6
I'm wondering if anybody's sex drive was gone before they were put on anti psychotics.
 
R

ramboghettouk

Well-known member
Founding Member
Joined
Jan 7, 2008
Messages
15,815
Location
london
If i remember right when i was in crisis my sex drive went, the psychiatrist says all the atypicals lower libido, i don't feel my libido is lowered though i can't ejaculate, i think mind said that these drugs could have been marketed as a cure for premature ejaculation

The fact people are bothered by it must mean they've still got labido
 
Top